Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mouse

questions about accutane

Recommended Posts

i was on Retin a micro for about 8 months and i got a bad initial outbreak from that. If i start taking accutane will i get another initial outbreak?

Also, if anyone has been lucky enough to use both, does accutane make ur skin dry and flaky like retin a does?

lastly, can someone take antibiotics and accutane at the same time?

Share this post


Link to post
Share on other sites

You will probably have another breakout but everyone is different and it also depends on the doesage you are on.

I don't know about retin a but i have been on accutane for about a month now and my skin has been very dry and flaky but moisturizer can help that.

No, you cannot carry on with other antibiotics whilst on accutane. accutane is the only thing you can be on. I was on minocylcline and had to have a days break before going on accutane.

Share this post


Link to post
Share on other sites

Mouse -

I concur with tgr. I had a horrible initial breakout on retin-A, and my skin was very dry. After about three weeks on accutane, I had another breakout, but it wasn't as bad, and my skin was not as dry either. Since I've been on accutane, I wash morning and night and moisturize after. Using moisturizer really helps with the dryness. For me Retin-A worked intitially, then I broke out again. So far, accutant has really cleared me up and kept me clear.

Good luck

Share this post


Link to post
Share on other sites

Don't know personally but someones posted that they were prescribed accutane & keflex{an antibiotic} in conjunction TO reduce the initial breakout w/ good success. Check out a few Accutane threads, it's here somewhere.

Share this post


Link to post
Share on other sites

you know, after quite successful (but not completely) results with Retin-a, I changed to Tazorac for about a month, which was good but then I opted for Accutane and didn't discontinue Zorac thing.

When on Accutane, I haven't had a single very conspicuous or noticeable breakout, I just stuck to Zorac, but decreased its frequency. Along with it, I took Accutane; I think that helped me overcome the initial breakout :-/

Share this post


Link to post
Share on other sites

hey hikaya how long after u went off retin A did you go on accutane? what is your dosage and how long did it take for you to be clear?

Share this post


Link to post
Share on other sites

Hey Mouse. I stopped using Retin-A a week before I went on Accutane. I am on 80mg/day (I weigh 135lbs) and it took about a month and a half to clear up. I am nearing the end of my second month, and I am happy to report that I get one or two pimples a week now. Today, I have none - only a few stray red marks, and some dars spots that are fading quickly and can be easily covered with makeup.

Share this post


Link to post
Share on other sites

hey mouse,

just though i'd say that i went on accutane about four months ago, 20 mg a day, admittedly my skin wasnt awful i just got really bad cysts, and literally as soon as i started on accutane, they went and i havent had one spot or cyst since, didnt even get that initial breakout that everyone talks about. The only side effect i've had is a bit of eczema on my arms as a result of 'drying out' but so far, im really positive about accutane...

Share this post


Link to post
Share on other sites

wow good news from both of you. I should be starting accutane right when my bloodwork results come back. Hope i can have similar success.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×